MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L18MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L18MM; PLATE, FIXATION, BONE
Catalog Number 657318S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "did not lock into plate.It was replaced by another screw.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no additional information was provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Related the reported failure mode regarding the locking of the variax2 screw it can be mentioned that as part of our post market surveillance activities a potential non-conformity report (nc) was initiated to address similar events related to the variaax2 locking feature.The deep investigation of the nc revealed that the application of over torque during insertion was the root cause of the event.This leads to the damage of the smart lock technology below the head.As a reminder, the operative technique (variax 2 system) clearly states that the proper use of the screw should prevent this deformation from happening: ¿caution ¿ with the use of variable speed power systems, the surgeon should initially reduce the power to the lowest setting.¿ final tightening of the screw should be performed by hand to avoid damaging the screw-plate interface¿ however, although no product related issue could be detected a preventive action (capa) was nonetheless opened to make the design more robust against a potential over tightening by the user.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.If any further information is provided or the device is returned, the complaint report will be updated.
 
Event or Problem Description
As reported: "did not lock into plate.It was replaced by another screw.".

Brand Name
LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L18MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19699850
Report Number0008031020-2024-00261
Device Sequence Number18056248
Product Code HRS
UDI-Device Identifier07613327086904
UDI-Public07613327086904
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number657318S
Device Lot NumberAD9233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown